adam asked in Science & MathematicsMedicine · 5 months ago

Opiate recovery/addiction question involving "small relapse"?

Ill start with a small background.

Oxycodone Addict, 5 yrs, 200-300mg/daily, sometimes upwards of 500mg

Normal dose was 8-12 Percocet 10mg at once.

Quit cold turkey last Wednesday (9 days ago)

My personal withdrawal was hardest on days 1 and 2 and each day after that was better and better. Overall, very mild.

Two days ago, I decided to test a few things about how my brain will react, and I took 10mg of oxy, one time. I did this because I am also a chronic pain patient and eventually will require a small therapeutic dose (5-10mg) and wanted to make sure my brain wouldn't set me back in my recovery, so I essentially wanted to check sooner than later. The test went well. I didnt feel the pill hit, it didnt change how I felt and behaved, and there was no withdrawal afterwords.

The mistake I made yesterday: I actually hurt myself working and since the test went well, I took 10mg for pain (Yeah I know..I ****** up). Today I felt a little... down, and low on energy. I wondered if this was caused from taking those the pill, 2 days in a row, or something else. So, I took 10mg again, and it all went away. Yep, ****..

My question: I am on day 9 of my recovery, and granted, I didn't use a amount that I could feel whatsoever (That wasn't my aim). What do you think this will set me back in withdrawals? Day 1? Feel a little shitty for a couple days? How do you think this will this effect me in my recovery?

I dont plan on doing this again (for pain only) until after at LEAST 30-60 days.

1 Answer

Relevance
  • 5 months ago

    Here's what I don't understand....WHY are you already saying that you don't plan on doing this again until after at least 30-60 days? WHY WOULD YOU EVEN PLAN THAT FAR IN ADVANCE? Recovery is one day at a time, and you've already got a plan to use an addictive pain killer again. There are other alternatives to pain relief including over the counter pain medication. I have a Son that's in RECOVERY and he's been TOTALLY "clean" for 4 years, 2 months a d 5 days as today. When people are in recovery, even if they have a surgery, they where a wristband in the hospital that says NO OPIOIDS ARE TO BE GIVEN...….NONE. A relapse is a relapse. There is not such thing as a "small relapse." While it IS quite common to have a relapse, a relapse does not have to occur during recovery. It's not part of recovery. Let me tell you something else, if I may. You're withdrawals are nothing in comparison to someone withdrawing from heroin, and from what I understand, even addicts that have used methadone to get off of heroin have found it harder to get off methadone than heroin. Regardless of how you hurt yourself, again, you do NOT have to take an opiate drug for pain relief, and that's been a proven fact. Get some over the counter pain relief, upping the dosage after speaking with your Doctor, and ONLY take it when the pain seems so bad that you can't function. Once a person has become addicted to opioids their brain is hijacked for the rest of their life. Their brain changes and that's why people in recovery ONLY take life one day at a time. It IS a lifelong battle, and you've already set yourself up for failure by thinking it's ok to take an opioid pain killer in 30-60 days from now. Do you understand how your mind has been hijacked now?

    While I DO believe in all pathways to recovery and that is individual to each and every person, maybe you should also do some research on the monthly Vivitrol shot. That is NOT addictive. My Son CHOOSE to go "cold turkey" BUT he did go to rehab and had some very intense therapy, both group and private for MONTHS.

    So what if you feel shitty for a couple of days or a week? People who get the flu don't feel great, ya know. Just try your best to get off that garbage that just may render you dead depending on how things end up. I feel pretty shitty too right now, because I'm soon to be 64 years old and have my share of aches and pains. I am on ZERO prescribed medication for ANYTHING and very rarely even take a Motrin or any over the counter pain meds.

    Good luck with all, but I seriously do think you should get some counseling because of your "future plan."

    • Log in to reply to the answers
Still have questions? Get answers by asking now.